MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51009004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 9mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atmospheres (atm) during dilation of the lesion.An 8mm x 40mm saberx radianz pta balloon catheter was used as a replacement to continue the procedure.There were no reported injuries to the patient.This was during an iliac artery procedure.The target vessel was severely calcified, moderately tortuous, and had a stenosis of 90%.The device was stored and prepped per the instructions for use (ifu), and there was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not put into an acute bend during the procedure, was able to cross the lesion, did not kink, and was removed easily and intact from the patient.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 9mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured at six atmospheres (atm) during dilation of the lesion.An 8mm x 40mm saberx radianz pta balloon catheter was used as a replacement to continue the procedure.There were no reported injuries to the patient.This was during an iliac artery procedure.The target vessel was severely calcified, moderately tortuous, and had a stenosis of 90%.The device was stored and prepped per the instructions for use (ifu), and there was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not put into an acute bend during the procedure, was able to cross the lesion, did not kink, and was removed easily and intact from the patient.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82307521 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification, moderate tortuosity and 90% stenosis likely contributed to the reported event.It is likely damage to balloon material occurred in the attempt to cross or upon inflation.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23464595
Report Number3007635982-2025-00232
Device Sequence Number15682351
Product Code LIT
UDI-Device Identifier20705032086766
UDI-Public(01)20705032086766(17)270228(10)82307521
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberR51009004L
Device Lot Number82307521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM X 40MM SABERX RADIANZ PTA BALLOON CATHETER; UNKNOWN DEVICE
Patient Age81 YR
Patient SexMale
Patient Weight52 KG